Reply
New Member
noeldeepak
Total Posts: 1
Registered on: ‎10-03-2012

Weight Gain after starting on Galvusmet 1000 along with Actos / amaryl

[ Edited ]

My doctor prescribed me Galvusmet 1000 2 monhts along with Actos. I used this for about 2 monhts and my diabetes was under control. My suigar levels fell from 250 levels to 140 levels with the meds but i put on 5 kgs in those 2 months. When i spoke to my doc at my last visit, he said it was probably because of Actos so he prescribed Amaryl as a replacement to actos. I used amaryl for about 2 weeks and my sugar levels were still under control but i began to have cold sweats at night and was ocassionally short of breath whilst sitting. I spoke to the doc again and asked if i could go off Amaryl adn only used Galvusmet and h e asked me to try it out but to ensure that my sugar levels dont rise. I have been off Acots and Amaryl since 2 weeks now and and only useing galvusmet. My sugar levels are around 160 now but the weight doesnt seem to go down. it is still increasing, this after going for daily walks for about an hour and diet control.. It is making me think if the weight gain is because of Galvusmet. does anyone know if this may be a side effect?

What other medication combo can is consider (after consulting a doctor of course). My main concern is the weight.

Please Help!

 

And just to add. i had my thyroid function tested and its functiong properly so the weight gain is not from here.

mollythed
Total Posts: 6,092
Topics: 76
High Fives: 1,138
Solutions: 120
Registered on: ‎10-31-2009

Re: Weight Gain after starting on Galvusmet 1000 along with Actos / amaryl

Galvus met is not available in the United States and I don't think we have discussed it before.  It is a combination of metformin and a DPP-4 inhibitor called Galvus, which has the generic name vildagliptin.  That puts Galvus in the same family of medications as Trajenta, Onglyza and Januvia, so the Galvus met combination would be similar to Kombiglyze or Janumet.

 

Both metformin and Januvia are considered to be relatively weight-neutral, causing neither weight gain or loss,  although some people do lose weight at first with metformin because it can cause gastrointestinal symptoms until your body adjusts to it.  I don't have any information about the effect of Galvus on weight.

 

Of course, proper diet and exercise are the other two key strategies for managing blood glucose.  Many people find that reducing carbohydrate to a level that their body can handle more easily has the side effect of leading to weight loss even without a deliberate attempt to count or reduce calories, so you may want to read more here to find out some of the ways we manage to do that.


"Molly" (aka mollythed)
Type 2 diabetes diagnosed in 1995, now managed with Lantus, Humalog and Metformin; diet and exercise.
My husband and three adult sons also have type 2 diabetes.





alan_s
Total Posts: 15,396
Topics: 216
High Fives: 1,712
Solutions: 187
Registered on: ‎10-30-2009

Re: Weight Gain after starting on Galvusmet 1000 along with Actos / amaryl

[ Edited ]


noeldeepak wrote:

My doctor prescribed me Galvusmet 1000 2 monhts along with Actos. I used this for about 2 monhts and my diabetes was under control. My suigar levels fell from 250 levels to 140 levels with the meds but i put on 5 kgs in those 2 months. When i spoke to my doc at my last visit, he said it was probably because of Actos so he prescribed Amaryl as a replacement to actos. I used amaryl for about 2 weeks and my sugar levels were still under control but i began to have cold sweats at night and was ocassionally short of breath whilst sitting. I spoke to the doc again and asked if i could go off Amaryl adn only used Galvusmet and h e asked me to try it out but to ensure that my sugar levels dont rise. I have been off Acots and Amaryl since 2 weeks now and and only useing galvusmet. My sugar levels are around 160 now but the weight doesnt seem to go down. it is still increasing, this after going for daily walks for about an hour and diet control.. It is making me think if the weight gain is because of Galvusmet. does anyone know if this may be a side effect?

What other medication combo can is consider (after consulting a doctor of course). My main concern is the weight.

Please Help!

 

And just to add. i had my thyroid function tested and its functiong properly so the weight gain is not from here.


 

G'day.

 

You've mentioned lots of meds but not the most vital part of your regimen for both weight and blood glucose control.

 

What dietary advice have you had and what do you follow? Specifically, what level of carbs do you typically eat at breakfast, lunch, dinner and snacks?

 

Get your menu right and you may not need meds at all; if you do you can keep the dosage minimal.

 

You might find these an interesting read:

 

Cheers, Alan, Type 2, d&e metformin 2000mg, Australia.
Everything in Moderation - Except Laughter.
There is nothing I could eat I like more than my eyes.
Type 2 Diabetes - A Personal Journey(latest: Catering For Different Tastes When Cooking)
Born Under a Wandering Star (Latest: Budapest, Hungary)